Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Caribou, ME

June 18, 2021

NWS Caribou, ME issued this small craft advisory at Jun 18, 2021, 3:50 PM EDT. It took effect at Jun 19, 2021, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2021, 3:50 PM EDT (19:50 UTC)
In effect from
Jun 19, 2021, 2:00 PM EDT
Expired
Jun 20, 2021, 12:26 AM EDT
In force
10 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

554 
WHUS71 KCAR 181950
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
350 PM EDT Fri Jun 18 2021

ANZ050-051-190400-
/O.NEW.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
350 PM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...Seas 3 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
231 
WHUS71 KCAR 190056
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
856 PM EDT Fri Jun 18 2021

ANZ050-051-191200-
/O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
856 PM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO
2 AM EDT SUNDAY...

* WHAT...Seas 3 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
426 
WHUS71 KCAR 190422
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1222 AM EDT Sat Jun 19 2021

ANZ050-051-191230-
/O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1222 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
446 
WHUS71 KCAR 190707
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
307 AM EDT Sat Jun 19 2021

ANZ050-051-191515-
/O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
307 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
936 
WHUS71 KCAR 191038
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
638 AM EDT Sat Jun 19 2021

ANZ050-051-191845-
/O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
638 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
227 
WHUS71 KCAR 191822
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
222 PM EDT Sat Jun 19 2021

ANZ050-051-200230-
/O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
222 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
563 
WHUS71 KCAR 192351
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
751 PM EDT Sat Jun 19 2021

ANZ050-051-200600-
/O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
751 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
073 
WHUS71 KCAR 200227
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1027 PM EDT Sat Jun 19 2021

ANZ050-051-200600-
/O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1027 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
117 
WHUS71 KCAR 200426
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1226 AM EDT Sun Jun 20 2021

ANZ050-051-200530-
/O.CAN.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1226 AM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have diminished below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 1:50 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 18, 1:50 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Caribou ME
150 PM EDT Fri Jun 18 2021

.SYNOPSIS...
High pressure will move south of the region today and tonight.
A cold front approaches from the west Saturday, then crosses the
region Saturday night. Weak high pressure builds in Sunday and
Sunday night, then slides offshore Monday. A slow moving cold
front approaches the west from late Monday into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:45 PM Update...
Current observations show temperature trends running slightly
cooler than forecast, and max temperatures were nudged down a
degree based on these trends. Otherwise, mostly clear skies
persist over the FA with a few high clouds pushing into the
northeastern part of the region, and the previous forecast
remains on track.

Previous Discussion...
Mid level ridging will continue to build over the area today
with surface high pressure sliding off to the south. Sunny to
mostly sunny skies are expected throughout the day with clouds
building over the North Woods and Saint John Valley this evening
as a shortwave trough moves south of James Bay. Deep moisture
transport will occur from the Ohio Valley and into the Saint
Lawrence Valley with a stream of precipitable water values
around 1 to 1.5 inches. Dry and much warmer conditions are
expected with 850mb temperatures of +11 to +13C yielding highs
in the low to mid 80s away from the coast.

The aforementioned shortwave and plume of moisture will move
east towards Maine tonight, with showers becoming likely over
the north and scattered to isolated elsewhere. An isolated
thunderstorm is also possible near the Quebec border after
midnight as a few hundred j/kg of elevated CAPE pushes in from
the west. Cloud cover and moisture will keep temperatures from
falling as much compared to this morning with lows in the mid to
upper 50s across most of the forecast area.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Patchy fog should be possible mainly near the Downeast coast
early Saturday morning.

An exiting 700-500 hPa shortwave could bring some showers,
mainly to eastern areas Saturday morning. It appears then we
should see a break in any precipitation, with some clearing
possible across the interior. Depending on how long the break in
precipitation is and how much sun is received in the afternoon,
there is the potential for 1000-1500 J/kg of CAPE across the
interior in the afternoon/early evening. This coupled with
40-45kt of bulk shear and an approaching opening northern stream
cutoff low, could produce a round of strong to possibly severe
thunderstorms across the interior Saturday afternoon/early
evening.

For now it appears that low level onshore flow should preclude
strong/severe storms across most, if not all, of Downeast Maine.
Noting the question of amount of available CAPE to work with,
SPC for now is limiting the region to a marginal risk of severe
thunderstorms, mainly during this time frame. The main threat is
for damaging winds, but some large hail cannot be completely
ruled out. For now, just have added gusty winds across mainly
the North.

The opening cutoff low (likely just a trough across E Quebec by
00z Sunday) tracks to the east Saturday night, bringing an end
to precipitation chances as its axis moves to the east.

Highs on Saturday and lows Saturday night should run around 5
degrees above normal. Highs should mainly from the mid 70s to
around 80 and lows should mainly be in the 50s across northern
and eastern Maine.

Northern stream shortwave ridging builds in Sunday, then exits
to the east Sunday night. Subsidence under the ridge should keep
things dry, and relatively cloud free both periods. Highs Sunday
should be a few degrees warmer than those on Saturday, while
lows Sunday night should be fairly similar to those Saturday
night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The region will be under SW flow aloft as a full latitude
trough builds into the Midwest and Mississippi River Valley.
Noting no shortwaves of note progged to be embedded int he flow,
it should be dry. However, since this represents a slowing down
in the timing of the onset of precipitation from the previous
forecast, there are some slight chance pops over far NW zones.

There are model disagreements in how potential tropical cyclone
#3 interacts with this full latitude trough. The ECMWF and CMC
maintains the circulation of this feature more so than the GFS.
This allows the GFS to have the bulk of the moisture associated
with this system exit offshore and to the south in the mean flow
as it shears out. The ECMWF and CMC because they keep an intact
mid-upper level system, it moves slower and interacts with the
full latitude trough. This enables some of the moisture from it
to be pulled back to the NW as the remains of the potential
tropical cyclone gains latitude. For now, there is some
indication that this could occur over the region late Tuesday.

Based on the forecast NHC track for this system, am leaning
towards the ECMWF/CMC solution. This would result in
precipitation likely holding off over much, if not all the CWA
until during the day on Tuesday, except for possibly over far
NW zones. If the moisture from the remnants is indeed drawn into
the region, there is the potential for a period of at least
heavy rainfall from tuesday afternoon into Tuesday night. At
this time, there is too much uncertainty to say if this will or
will not occur, just that the possibility needs to be monitored.

The eastern US will be under a mean trough Wednesday and
Thursday, with the region under SW flow aloft, with it being to
the right of the trough axis. For now, no shortwaves of note are
progged over the area during this time frame, so it should be
dry.

Temperatures should run above normal Monday and Tuesday, below
normal on Wednesday, then near normal on Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR. SSW winds increase to 10 to 15 kt with gusts up
to 20 kt this afternoon, then decrease to 5 to 10 kt overnight.
MVFR to IFR ceilings are possible at KFVE towards daybreak
Saturday in the presence of rain showers. KHUL/KPQI/KCAR may
also dip to MVFR Saturday morning as showers move through. Brief
MVFR/IFR possible at KBHB early Saturday morning with patchy
fog reducing vis. On Sat, SW winds with gusts 15 to 20 kts.
Isolated thunderstorms possible across northern terminals
Saturday afternoon.

SHORT TERM:
Mid Saturday evening-Sunday. Becoming VFR throughout by Sunday
morning.

Sunday night-Monday...VFR.

Monday night...VFR, except MVFR or lower possible in patchy fog
and in any late night showers at far NW terminals.

Tuesday...MVFR or lower possible. Widespread showers likely,
with a chance of thunder. LLWS possible.

&&

.MARINE...
NEAR TERM: No headlines are expected over the waters through 12z
Saturday as wave heights remain around 3 to 4 feet and winds
increase to around 20 kts tonight. Patchy fog and isolated
showers are possible over the waters around daybreak Saturday.

SHORT TERM: SCA conditions are possible on the coastal ocean
waters Saturday night, with sub-SCA conditions on the intra-
coastal waters. Sub SCA conditions are then forecast on all
waters from Sunday through Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/MStrauser
Short Term...Maloit
Long Term...Maloit
Aviation...AStrauser/MStrauser/Maloit
Marine...AStrauser/MStrauser/Maloit
Hazardous weather outlook, Jun 18, 4:25 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
425 AM EDT Fri Jun 18 2021

MEZ001>006-010-011-015-031-032-190830-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
425 AM EDT Fri Jun 18 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for some strong to possibly even severe
thunderstorms Saturday afternoon and early Saturday evening across
the North, and the Bangor/Penobscot Region. The main threat is from
damaging winds, if any storms become severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-029-030-190830-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-
425 AM EDT Fri Jun 18 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-190830-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
425 AM EDT Fri Jun 18 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Maloit

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.